On the quantum Boltzmann equation Journal Article


Author(s): Erdős, László; Salmhofer, Manfred; Yau, Horng-Tzer
Article Title: On the quantum Boltzmann equation
Affiliation
Abstract: We give a nonrigorous derivation of the nonlinear Boltzmann equation from the Schrödinger evolution of interacting fermions. The argument is based mainly on the assumption that a quasifree initial state satisfies a property called restricted quasifreeness in the weak coupling limit at any later time. By definition, a state is called restricted quasifree if the four-point and the eight-point functions of the state factorize in the same manner as in a quasifree state.
Keywords: Quantum Boltzmann equation; many-fermion systems; quasifree states; Schrödinger equation; Wigner transform
Journal Title: Journal of Statistical Physics
Volume: 116
Issue 1-4
ISSN: 1572-9613
Publisher: Springer  
Date Published: 2004-08-01
Start Page: 367
End Page: 380
DOI: 10.1023/B:JOSS.0000037224.56191.ed
Open access: no
IST Austria Authors
  1. László Erdős
    110 Erdős
Related IST Austria Work